Posted by Drue (126.96.36.199) on September 16, 2000 at 14:20:54:
The seratonin level in our blood has got to be the common factor that triggers a CH attack. Most of the meds we take, except for the vasoconstrictors, affect seratonin levels. Even 100% O2 affects it. The hypothalamus gland, thyroid gland, and the pituitary gland ooze seratonin into the blood to help carry their message to the parts of the body that each of them control.
I reduced my Synthroid dosage on June 6, 2000 and have been PF from chronic CH's since then. At first I couldn't understand why this gave me relief, but after doing a lot of research it appears that the pituitary gland increased my TSH (thyroid stimulating hormone) because my thyroid hormone (T4) was reduced. This change resulted in a change in my seratonin level. This change resulted in no more CH's since then.
I have dug through the archives at this site and found quite a few references to seratonin levels being a factor in triggering CH's.
Questions: Do you think seratonin levels trigger CH's? If so, is it high or low levels that are to blame?
Does anyone make synthetic seratonin and if so what was it made for and has anyone tried using it to treat CH's?
Thanks for any input anyone may have.
Post a Followup